Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 187, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2014, 10:53 AM CDT for Madison County, Iowa. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 10:53 AM CDT (15:53 UTC)
- Expired
- Jun 19, 2014, 11:15 AM CDT
- In force
- 22 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Madison County, IA
The radar
The Des Moines radar (KDMX), 48 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 11:06 AM CDT | TSTM WND GST 60 | Truro, IA | ALSO VERY HEAVY RAIN STILL ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
482
WUUS53 KDMX 191553
SVRDMX
IAC121-191615-
/O.NEW.KDMX.SV.W.0187.140619T1553Z-140619T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1053 AM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1115 AM CDT
* AT 1052 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHEAST OF GREEN VALLEY LAKE TO NEAR
WINTERSET TO 5 MILES SOUTHWEST OF AVENUE OF THE SAINTS EVENT
CENTER...MOVING NORTH AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. SPOTTER INDICATED 60 MPH WINDS IN
LORIMOR.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WINTERSET...EARLHAM...AVENUE OF THE SAINTS EVENT CENTER...ST.
CHARLES...TRURO...PATTERSON...EAST PERU...MACKSBURG...BEVINGTON...
BADGER CREEK STATE PARK AND WINTERSET-MADISON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4150 9419 4150 9400 4147 9379 4116 9379
4126 9405 4119 9420
TIME...MOT...LOC 1552Z 182DEG 47KT 4125 9414 4132 9405 4125 9388
HAIL...<.75IN
WIND...70MPH
$$
SKOW2 follow-up statements
975
WWUS53 KDMX 191602
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 AM CDT THU JUN 19 2014
IAC121-191615-
/O.CON.KDMX.SV.W.0187.000000T0000Z-140619T1615Z/
MADISON IA-
1102 AM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR MADISON COUNTY...
AT 1102 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF EARLHAM TO 6 MILES NORTH OF WINTERSET
TO 5 MILES NORTH OF AVENUE OF THE SAINTS EVENT CENTER...MOVING NORTH
AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINTERSET...EARLHAM...AVENUE OF THE SAINTS EVENT CENTER...ST.
CHARLES...TRURO...PATTERSON...EAST PERU...MACKSBURG...BEVINGTON...
BADGER CREEK STATE PARK AND WINTERSET-MADISON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4150 9419 4150 9400 4147 9379 4116 9379
4126 9405 4119 9420
TIME...MOT...LOC 1602Z 181DEG 47KT 4142 9415 4144 9404 4138 9382
HAIL...<.75IN
WIND...60MPH
$$
SKOW373
WWUS53 KDMX 191613
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 AM CDT THU JUN 19 2014
IAC121-191623-
/O.EXP.KDMX.SV.W.0187.000000T0000Z-140619T1615Z/
MADISON IA-
1113 AM CDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY WILL EXPIRE AT
1115 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4150 9419 4150 9400 4147 9379 4116 9379
4126 9405 4119 9420
TIME...MOT...LOC 1611Z 182DEG 47KT 4142 9415 4144 9404 4138 9382
$$
SKOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:30 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 19, 6:30 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 630 AM CDT THU JUN 19 2014 .SHORT TERM /TODAY/... ISSUED AT 358 AM CDT THU JUN 19 2014 ONGOING CONVECTION IN THE NORTHEAST HAS BEEN FORMING ALONG AND SOUTHWEST PROGRESSING OUTFLOW BOUNDARY. RAINFALL RATES WERE RATHER INTENSE INTO THE EARLY MORNING HOURS IN FAR NORTHEAST IOWA BUT HAVE RECENTLY SUBSIDED SOME. HOWEVER...ADDITIONAL CONVECTION IS EXPECTED FOR THE NEXT FEW HOURS AS THE LOW LEVEL JET POINTS INTO THE STATE WITH THE THREAT OF HEAVY RAIN PERSISTING. DETERMINATION OF CONVECTION TODAY REMAINS THE MAIN ISSUE AS SHORTWAVE LIFTS THROUGH THE PLAINS THIS AFTERNOON. THERE WILL BE INCREASING QG FORCING THROUGH THE DAY IN ADVANCE OF THIS SYSTEM. THIS MAY HELP MAINTAIN CONVECTION ACROSS THE NORTH FOR A WHILE THIS MORNING...WITH THE FOCUS SHIFTING TO THE WEST BY THIS AFTERNOON AS A BOUNDARY ENTERS THE STATE. FORTUNATELY...WHILE SHEAR WILL INCREASE TODAY...IT WILL BE MODEST COMPARED TO EARLIER IN THE WEEK. THEREFORE...SOME SEVERE CONVECTION IS EXPECTED...MAINLY FROM WIND AND HAIL WITH AN ISOLATED TORNADO REMAINING POSSIBLE DURING PEAK HEATING THIS AFTERNOON INTO THE EARLY EVENING. WILL COVER HYDROLOGY ISSUES IN THE HYDRO SECTION BELOW. TEMPERATURES WILL REMAIN QUITE WARM TODAY BUT MAY BE LIMITED WITH ADDITIONAL CLOUDINESS AND PRECIPITATION...ESPECIALLY IN THE NORTH AND FAR WEST. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 358 AM CDT THU JUN 19 2014 FOR FRIDAY...AM EXPECTING STORMS FROM THURSDAY TO CONTINUE EASTWARD PUSH THROUGH THE CWA. LOW LEVEL JET APPEARS TO GET CUT OFF FROM SOUTHERLY INFLOW...SO THESE STORMS MAY RAPIDLY LOSE THEIR PUNCH DURING THE EARLY MORNING HOURS. THE MODELS...ESPECIALLY THE NAM...DEVELOPING ANTICYCLONIC FLOW AT 850 MB ACROSS THE DMX CWA FRIDAY MORNING AS THURSDAY/S SYSTEM WEAKENS AND EXITS THE CWA. THIS WILL HELP IN KEEPING FRIDAY DRY AND GIVE IOWA...ESPECIALLY THE NORTHERN PART OF THE STATE...A MUCH NEEDED CHANCE TO RECOVER FROM THE EXCEPTIONAL RAINFALL AMOUNTS OF THE PAST FEW DAYS. 850 MB TEMPERATURES TO REMAIN IN THE +18C TO +19C RANGE...WHICH IS ONE TO TWO STD DEV ABOVE NORMAL. FACTORING IN THE ABUNDANT SUNSHINE EXPECTED...WENT A FEW DEGREES ABOVE GUIDANCE. GOOD RUN TO RUN CONSISTENCY YIELDS HIGH CONFIDENCE THAT WE WILL BE IN WESTERLY FLOW ALOFT BEGINNING SATURDAY AND LASTING INTO THE START OF NEXT WEEK. THIS TIME OF YEAR ESPECIALLY...WESTERLY FLOW ALOFT TENDS TO BE SUPPORTIVE OF FAST MOVING SHORTWAVES WHICH COME OF THE ROCKIES AND PUSH THROUGH THE MIDWEST. THE EXACT TIMING AND LOCATION OF THESE SHORTWAVES ARE DIFFICULT TO FORECAST MUCH IN ADVANCE SO WILL KEEP POPS WIDESPREAD ACROSS CWA AND WILL MAKE THEM MORE PRECISE IN SUBSEQUENT UPDATES. AS OF NOW...THE NAM IS A LITTLE BIT FASTER THAN THE GFS AND EURO IN PUSHING THE FIRST SHORTWAVE THROUGH. IN RECENT PERFORMANCE...THE NAM HAS TENDED TO BE A FAST OUTLIER...SO WILL SCALE BACK TIMING IN ARRIVAL OF FIRST SHORWATVE. THEREFORE AM HEDGING TOWARDS A DRIER FORECAST FOR SATURDAY. SHORTWAVE TRAIN TO CONTINUE FOR SUNDAY INTO MONDAY...SO WENT WITH WIDESPREAD POPS. THE 00Z GFS MAKES A BIG AND DRASTIC CHANGE COMPARED TO ITS PREVIOUS RUNS IN THAT IS IS NOW AGRRESSIVELY PUMPING MUCH COOLER AIR TO THE REGION ASSOCIATED WITH A LARGE AREA OF HIGH PRESSURE SLATED TO PROPAGATE SOUTHWARD FROM MINNESOTA. 00Z GFS NOW SHOWING 850 TEMPS OF 8C TO 10C IN THE DMX CWA FOR TUESDAY AND WEDNESDAY. 00Z EURO AND EVEN THE PREVIOUS ENSEMBLE RUNS STILL HAS 850 TEMPS OF 13C TO 15C DURING THAT TIME FRAME. SEEMS UNREASONABLE TO COMPLETELY REVERSE FORECAST BASED ON A SINGLE GFS RUN...SO WILL HEDGE MORE TOWARDS THE EURO AND ENSEMBLES AND SEE IF THE GFS FALLS BACK IN LINE...OR IF MORE OF THE LONG TERM RUNS TREND TOWARD THIS GFS SOLUTION. && .AVIATION...19/12Z ISSUED AT 623 AM CDT THU JUN 19 2014 OUTFLOW CONTINUES TO PROGRESS SOUTHWEST THROUGH THE FORECAST AREA THIS MORNING PRODUCING SHOWERS AND THUNDERSTORMS UPSTREAM. WINDS WILL REMAIN SOUTH TO SOUTHEAST TODAY AHEAD OF APPROACHING FRONT WHICH WILL SLIDE INTO THE STATE THIS AFTERNOON. SCATTERED CONVECTION IS EXPECTED THROUGH THE DAY...BECOMING MORE NUMEROUS THIS AFTERNOON AHEAD OF THE BOUNDARY. CONDITIONS WILL GENERALLY BE VFR WITH MVFR TO IFR CONDITIONS IN AND AROUND THE PRECIPITATION. THE BOUNDARY WILL PUSH THROUGH TONIGHT WITH CONVECTION ENDING FROM WEST TO EAST. THERE WILL BE SOME PARTIAL CLEARING...HOWEVER SOME LIGHT FOG WILL BECOME POSSIBLE OVERNIGHT AS WINDS SLACKEN. && .HYDROLOGY... ISSUED AT 358 AM CDT THU JUN 19 2014 ONGOING CONVECTION WILL LIKELY PERSIST INTO THE MORNING HOURS BEFORE DIMINISHING THROUGH THE MORNING. THE THREAT FOR HEAVY RAIN WILL PERSIST WITH THIS CONVECTION AS PWATS REMAIN HIGH AND LOW LEVEL JET CROSS THE BOUNDARY IN VICINITY OF NORTHERN IOWA. ADDITIONAL CONVECTION IS EXPECTED TO PASS THROUGH THIS AFTERNOON INTO THE EVENING AS SHORTWAVE PASSES NORTHEAST THROUGH THE PLAINS WITH PWATS REMAINING HIGH PRIOR TO BOUNDARY PASSAGE. GIVEN THE SATURATED CONDITIONS ACROSS NORTHERN IOWA AND THE CONTINUING THREAT OF PRECIPITATION INTO TODAY AND EARLY EVENING...WILL EXTEND THE FLASH FLOOD WATCH INTO THE EVENING. SHOULD FINALLY GET SOME BREAK FROM THE HEAVIER PRECIPITATION LATER TONIGHT AS FORCING AND BOUNDARIES PASS TO THE EAST OF THE STATE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR BLACK HAWK-BOONE- BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE-GRUNDY- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO- POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...COGIL LONG TERM...KOTENBERG AVIATION...COGIL HYDROLOGY...COGIL
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 538 AM CDT THU JUN 19 2014 IAZ006-007-016-017-027-028-034-036>039-046-048>050-201045- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-BUTLER-BREMER-CALHOUN- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-STORY-MARSHALL-TAMA- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ033-044-045-057>062-070>075-081>086-092>097-201045- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ004-005-015-023>026-035-047-201045- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN- WEBSTER-BOONE- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KOTENBERG
In the hours before
Local storm report, Jun 19, 7:44 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
744 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HAIL 5 ENE AUDUBON AIRPORT 41.72N 94.83W
06/19/2014 E0.88 INCH AUDUBON IA TRAINED SPOTTER
&&
SKOWSpecial weather statement, Jun 19, 8:30 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 830 AM CDT THU JUN 19 2014 IAZ016-017-025-026-035>038-046>050-058>062-070>074-081>083- 092>094-191530- HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-WEBSTER-HAMILTON-HARDIN- GRUNDY-GREENE-BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...GARNER...BRITT...KANAWHA...MASON CITY... CLEAR LAKE...EAGLE GROVE...CLARION...BELMOND...HAMPTON... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG... JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET... EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE... CORNING...CRESTON...OSCEOLA...BEDFORD...LENOX...NEW MARKET... MOUNT AYR...LAMONI...LEON 830 AM CDT THU JUN 19 2014 ...NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND BRIEF DOWNPOURS... NUMEROUS THUNDERSTORMS HAVE FORMED ACROSS CENTRAL IOWA THIS MORNING. WHILE MANY OF THESE STORMS ARE RELATIVELY SHORT LIVED...THEY WILL BE CAPABLE OF PRODUCING HAIL UP TO NICKEL SIZE AND BRIEF HEAVY DOWNPOURS. IF YOU ENCOUNTER ANY HAIL...PLEASE REPORT IT TO THE NATIONAL WEATHER SERVICE. KS
Local storm report, Jun 19, 9:57 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
957 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD KLEMME 43.01N 93.60W
06/19/2014 HANCOCK IA EMERGENCY MNGR
MANY STREETS IN THE CITY FLOODED. MANY OTHER ROADS FROM
GARNER TO GOODELL EXPERIENCING FLOODING. DEPTH OF WATER
UNKNOWN.
&&
SKOWLocal storm report, Jun 19, 10:15 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD 4 SE COULTER 42.69N 93.32W
06/19/2014 FRANKLIN IA LAW ENFORCEMENT
NUMEROUS DIRT ROADS WASHED OUT AND UNDER WATER IN THE
SOUTHWEST AND SOUTH CENTRAL PART OF FRANKLIN COUNTY.
LESSER FLOODING IN THE NORTHEAST PART OF THE COUNTY.
&&
SKOWLocal storm report, Jun 19, 10:48 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 AM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND GST LORIMOR 41.13N 94.06W
06/19/2014 E60 MPH UNION IA TRAINED SPOTTER
SAME SPOTTER MA403 AT WORK IN LORIMOR ALSO
REPORTED PEA SIZED HAIL.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:08 PM CDT | River Flood Warning | DMX | Black Hawk, Wright | 6 days |
| Jun 19, 4:39 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Franklin | 66 min |
| Jun 19, 5:23 AM CDT | Flash Flood Warning | DMX | Hancock, Winnebago | 6 hr |
| Jun 19, 6:44 AM CDT | Flash Flood Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 6 hr |
| Jun 19, 7:09 AM CDT | Flash Flood Warning | DMX | Black Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hardin and 2 more | 6 hr |
| Jun 19, 7:38 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 37 min |
| Jun 19, 10:02 AM CDT | Areal Flood Warning | DMX | Franklin, Hardin | 27 hr |
| Jun 19, 10:27 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 33 min |
| Jun 19, 11:12 AM CDT | Special Weather Statement | DMX | Dallas, Madison | 33 min |
| Jun 19, 11:34 AM CDT | Areal Flood Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 12 hr |
| Jun 19, 12:44 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 46 min |
| Jun 19, 12:56 PM CDT | Areal Flood Warning | DMX | Black Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hancock and 3 more | 12 hr |
| Jun 19, 1:01 PM CDT | Special Weather Statement | DMX | Poweshiek | 29 min |
| Jun 19, 1:03 PM CDT | Special Weather Statement | DMX | Sac | 87 min |
| Jun 19, 1:19 PM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 19, 1:35 PM CDT | Special Weather Statement | DMX | Davis, Wapello | 55 min |
| Jun 19, 2:52 PM CDT | Flash Flood Warning | DMX | Palo Alto | 6 hr |
| Jun 19, 3:16 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 44 min |
| Jun 19, 3:45 PM CDT | Flash Flood Warning | DMX | Emmet | 6 hr |
| Jun 19, 3:57 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 48 min |
| Jun 19, 4:25 PM CDT | Special Weather Statement | DMX | Boone, Dallas, Polk, Story | 80 min |
| Jun 19, 4:51 PM CDT | Flash Flood Warning | DMX | Boone, Story | 6 hr |
| Jun 19, 6:19 PM CDT | Special Weather Statement | DMX | Jasper, Marion | 86 min |
| Jun 19, 6:28 PM CDT | Special Weather Statement | DMX | Butler | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.